Alert archive / Rhode Island / Snow Squall Warnings in 2019
Snow Squall Warning 11, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this snow squall warning at Dec 18, 2019, 5:18 PM EST for 5 counties in Rhode Island; Bristol County, Massachusetts. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2019, 5:18 PM EST (22:18 UTC)
- Expired
- Dec 18, 2019, 6:00 PM EST
- In force
- 42 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 36 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 138 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374
WWUS51 KBOX 182226
SQWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Boston/Norton MA
518 PM EST Wed Dec 18 2019
MAC005-RIC001-003-005-007-009-182300-
/O.NEW.KBOX.SQ.W.0011.191218T2218Z-191218T2300Z/
Bristol MA-Washington RI-Newport RI-Kent RI-Providence RI-Bristol RI-
518 PM EST Wed Dec 18 2019
The National Weather Service in Boston/Norton has issued a
* Snow Squall Warning for...
Southern Bristol County in southeastern Massachusetts...
Northeastern Washington County in Rhode Island...
Newport County in Rhode Island...
Kent County in Rhode Island...
Southeastern Providence County in Rhode Island...
Bristol County in Rhode Island...
* Until 600 PM EST.
* At 518 PM EST, a dangerous snow squall was located over West
Warwick, moving southeast at 30 mph.
HAZARD...Extremely poor visibility in heavy snow and blowing snow.
Wind gusts up to 20 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel.
* Portions of I-95, I-295 and I-195 will be impacted this evening.
Routes 1 and 1A, Route 6, Route 44, and Route 114 will also be
affected.
Locations impacted include...
Providence, New Bedford, Fall River, Warwick, Cranston, Pawtucket,
East Providence, Coventry, Dartmouth, Cumberland, North Providence,
South Kingstown, West Warwick, Johnston, North Attleborough, North
Kingstown, Newport, Bristol, Attleboro and Lincoln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4163 7177 4193 7139 4180 7112 4174 7114
4179 7112 4168 7089 4150 7105 4146 7119
4156 7122 4145 7135 4149 7132 4171 7116
4172 7116 4172 7126 4158 7133 4179 7137
4178 7139 4145 7140
TIME...MOT...LOC 2218Z 294DEG 25KT 4170 7149
$$
Belk/Chai1 follow-up statement
829
WWUS51 KBOX 182255
SQWBOX
Snow Squall Warning
National Weather Service Boston/Norton MA
555 PM EST Wed Dec 18 2019
MAC005-RIC001-003-005-007-009-182305-
/O.EXP.KBOX.SQ.W.0011.000000T0000Z-191218T2300Z/
Bristol MA-Washington RI-Newport RI-Kent RI-Providence RI-Bristol RI-
555 PM EST Wed Dec 18 2019
...THE SNOW SQUALL WARNING FOR SOUTHERN BRISTOL...NORTHEASTERN
WASHINGTON...NEWPORT...KENT...SOUTHEASTERN PROVIDENCE AND BRISTOL
COUNTIES WILL EXPIRE AT 600 PM EST...
The snow squall which prompted the warning has exited the area.
Therefore, the snow squall warning will be allowed to expire.
LAT...LON 4163 7177 4193 7139 4180 7112 4174 7114
4179 7112 4168 7089 4150 7105 4146 7119
4156 7122 4145 7135 4149 7132 4171 7116
4172 7116 4172 7126 4158 7133 4179 7137
4178 7139 4145 7140
TIME...MOT...LOC 2255Z 294DEG 25KT 4160 7120
$$
BelkWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this snow squall warning went out at Dec 18, 4:35 PM EST, 43 minutes earlier.
Area forecast discussion, Dec 18, 4:35 PM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
435 PM EST Wed Dec 18 2019
.SYNOPSIS...
A strong Arctic cold front will progress across Southern New
England tonight. Periods of scattered snow showers and possible
snow squalls through early this evening, then a period of well
below normal temperatures and low wind chills tonight into
Thursday. This coupled with the winds will bring very low wind
chill values. Dry and cold conditions continue into Friday. Dry
weather likely lingers through the weekend into early next week
and will be accompanied by moderating temperatures.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A strong Arctic cold front, with a shot of the coldest air thus
experienced in this winter season awaiting behind it, is currently
progressing across the Adirondacks into central NY. Regional radar
shows two clusters of snow showers with embedded snow squalls: the
first is now extending from west-central MA through the Hartford
area on towards the northwest NYC suburbs. Snow squall parameter
values according to SPC's mesoanalysis have been between 1-3 units
across a good part of Southern New England, capturing favorable
conditions for snow squalls. Observations at 312 PM at Bradley Intl
Airport indicate visbys down to less than a mile. Lacking
particularly robust low-level frontogenesis, in spite of favorable
snow squall parameter values, snow showers/snow squalls should be
more scattered, versus a true snow squall line as is seen in some of
the more dangerous and high impact snow squall episodes which have
occurred in the past. The 12 and 18z NAM-3km and the HRRR short-
range guidance appear to be handing this cluster/broken band the
best, which brings scattered snow showers into the Boston/Providence
area by 4-6 PM. The second area of more active snow squalls is back
across central NY and up into the Champlain Valley in VT, and while
models are simulating more organized snow squalls there, there's no
indication in guidance that these will make it this far south. With
the snow squall threat being greatest during the PM commute,
motorists should be prepared to encounter rapidly changing
visibility and road conditions in snow squalls, even if such
features are brief. Short-fused SPSs, or a snow squall warning could
be issued in a particularly robust situation with visbys less than a
quarter-mile, could be issued this afternoon to address these
threats.
The Arctic front progresses into the coastal waters by early
tonight. Winds will then shift and become NWly and advect in
increasingly cold low-level air (850 mb temps -20 to -22C, generally
even colder than prior guidance runs by a couple degrees C). This
frigid low-level air mass will steepen lapse rates and lead to gusty
and strong winds late tonight and overnight, and also lead to sub-
zero wind chills across most of northern CT, RI into a large part of
MA.
On the winds and gusts, sustained winds increase this evening into
overnight to around 15-25 mph inland with gusts 35-38 mph. On the
Cape and Islands, still looking at 25-35 mph sustained winds, with a
contined potential for Advisory-level wind gusts based on strong
mixed-layer winds progged across Cape Cod, the Islands and Block
Island. A Wind Advisory remains valid for these areas.
By tonight, the bigger story will be the very cold temperatures and
wind chills. Temperatures are expected to sharply fall through the
teens by midnight and into the single digits to low teens by
daybreak. Wind chills between 15 to 20 below zero appear possible
across the eastern slopes of the Berkshires, and as low as 15 below
in the hills of northern Worcester County. Have opted to expand the
Wind Chill Advisory into northern Worcester County based on the
updated wind chill forecast. But it will also be frigid overnight
for many, even outside of the Wind Chill Advisory areas. Lowest wind
chills between -5 to -10F should be common across the remainder of
interior MA, CT into RI, around -5 below in the coastal plain, and 0
to -5 towards the Cape and Islands. These low wind chills will tend
to be the coldest by early morning. With temperatures this cold, we
could see any areas of wet pavement or slush freeze up, though it
will be quite windy and exceedingly dry which may help dry
things out to some extent through evaporation.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Blustery, very cold and dry will be the story for Thursday. Models
show sharp northwesterly gradient flow continuing, though we
shouldn't mix as deep leading to less gustiness. We are still
looking at daytime wind chills between -5F and 10F above zero by
afternoon given the blustery northwest winds. With the thermal
trough overhead during the day on Thursday, this will offset heating
from full sunshine. Only looking at highs in the teens to low 20s
for many areas, some 15 to 20 degrees below normal for this time of
year.
Good radiational cooling likely on Thursday night with clear skies
and a very dry air mass. Lingering northwest winds will continue
around 10 mph with lowest wind chills between -5 and 5F. Low
temperatures upper single digits to the teens, though near 20F
towards the Outer Cape.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Highlights...
* Prolonged period of dry weather expected during this time
* Well below normal temperatures expected into this weekend, then
becoming more normal for late December into early next week.
Large high pressure should extend from central Canada into the
central Appalachians by late this week. This will maintain a
prolonged period of dry weather into early next week across
southern New England.
Our region will be on the cold side of this high pressure through
late this week. Modified arctic air will overspread southern New
England, leading to well below normal temperatures. Once the core of
this high pressure is focused more from the central Appalachians
into the Mid Atlantic states this weekend, wind direction should
shift to more of a westerly direction, which should mean a warming
trend this weekend into early next week.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday Night/...
21z TAF Update:
Rest of Today...Moderate to high confidence.
Band of scattered snow showers and embedded snow squalls now
moving through central MA southwestward toward northern CT.
Most immediate threat for low-visibility snow is at PVD, with
bands of snow showers now over northern MA potentially
threatening BOS between 23-00z.
Tonight...High confidence.
VFR. Low prob of flurries/light snow showers early tonight at
BAF and BDL from a lake-effect bands but too unlikely to include
mention in the TAFs. Biggest concern is the NW wind gusts, with
winds 15-25 kts gusts 35-40 kts, strongest at BOS and on the
Cape.
Thursday into Thursday Night...High confidence.
VFR. Strong NW winds with local gusts up to 30 kt during the
day on Thursday, with NW winds 5-10 kts gusts 18-20 kts Thursday
night.
KBOS Terminal...High confidence in TAF trends, moderate on snow
squall potential. Scattered snow showers, possible snow squalls
22-00z. Best chance N/W of Logan, but may need to TEMPO in snow
squalls with future amendments.
KBDL Terminal...High confidence in TAF. Flurries/light snow
showers possible 00-03z, though low prob.
Outlook /Friday through Monday/...
Friday: VFR. Breezy.
Friday Night through Monday: VFR.
&&
.MARINE...
Short Term /through Thursday Night/...
Gale warnings remain in effect for the waters with the
expectation of strong NW winds behind an Arctic front. NW gusts
35-45 kts tonight into the first part of Thursday. Eventually
replaced with SCAs as winds subside into Thursday night. Seas
will be becoming rough and increasing to 6-12 ft, highest
offshore waters, with around 2 ft in the bays.
With the colder air moving in and cooler ocean temperatures
expect freezing spray across the eastern nearshore waters. A
Freezing Spray Advisory remains valid and will be in effect
tonight into Thursday morning.
Outlook /Friday through Monday/...
Friday: Winds less than 25 kt. Local rough seas.
Friday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.
Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
Saturday Night through Monday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Wind Advisory until 10 AM EST Thursday for MAZ022>024.
Wind Chill Advisory from midnight tonight to 10 AM EST
Thursday for MAZ002-004-008-009.
RI...Wind Advisory until 7 AM EST Thursday for RIZ008.
MARINE...Freezing Spray Advisory from 1 AM to 10 AM EST Thursday for
ANZ231-232-251.
Gale Warning until noon EST Thursday for ANZ231>235-237-251-
255-256.
Gale Warning until 7 AM EST Thursday for ANZ230-236.
Gale Warning until 10 PM EST Thursday for ANZ250-254.
&&
SYNOPSIS...Belk/Loconto
NEAR TERM...Loconto
SHORT TERM...Loconto
LONG TERM...Belk
AVIATION...Belk/Loconto
MARINE...Belk/LocontoHazardous weather outlook, Dec 18, 4:04 AM EST, 13 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 404 AM EST Wed Dec 18 2019 CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-190915- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 404 AM EST Wed Dec 18 2019 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Scattered snow squalls are possible this afternoon and evening which could briefly drop visibility to near zero with heavy snow and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-008-009-190915- Western Franklin MA-Western Hampshire MA-Western Hampden MA- 404 AM EST Wed Dec 18 2019 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST THURSDAY... This Hazardous Weather Outlook is for western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. Scattered snow squalls are possible this afternoon and evening which could briefly drop visibility to near zero with heavy snow and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. Wind Advisories may be needed for a time Wednesday night into Thursday. Wind Chill Advisories may be needed Wednesday night in the east slopes of the Berkshires. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ022>024-190915- Barnstable MA-Dukes MA-Nantucket MA- 404 AM EST Wed Dec 18 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RIZ008-190915- Block Island RI- 404 AM EST Wed Dec 18 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST THURSDAY... This Hazardous Weather Outlook is for southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Brief period snow and sleet late tonight into early Tuesday morning before turning over to all rain. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ233>235-237-255-256-190915- Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 404 AM EST Wed Dec 18 2019 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-254-190915- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 404 AM EST Wed Dec 18 2019 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 PM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231-232-251-190915- Cape Cod Bay-Nantucket Sound-Massachusetts Bay and Ipswich Bay- 404 AM EST Wed Dec 18 2019 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Freezing Spray Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-190915- Boston Harbor-Narragansett Bay- 404 AM EST Wed Dec 18 2019 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Dec 18, 2:19 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
219 PM EST Wed Dec 18 2019
CTZ002-003-MAZ009>011-182045-
Hartford-Tolland-Western Hampden-Eastern Hampden-Eastern Hampshire-
219 PM EST Wed Dec 18 2019
...An area of snow showers and embedded snow squalls will affect
Hartford...Tolland...Hampden and Eastern Hampshire counties.
At 216 PM EST...A cluster of snow showers and embedded snow squalls
was along a line extending from near Chester to near Hartland and
Litchfield, and was moving east at 25 mph.
Locations impacted include...
Springfield, Hartford, West Hartford, Manchester, Chicopee, East
Hartford, Enfield, Westfield, Holyoke, Glastonbury, Vernon, Windsor,
Agawam, West Springfield, Wethersfield, South Windsor, Farmington,
Simsbury, Ludlow and Bloomfield.
Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
snow showers and squalls pass.
Road conditions can deteriorate quickly in wintry weather. Be alert
for icy roads. Slow down and allow extra travel time.
&&
LAT...LON 4225 7296 4225 7291 4222 7287 4224 7286
4220 7226 4218 7226 4216 7221 4194 7226
4170 7247 4176 7301 4180 7302 4180 7296
4182 7294 4188 7295 4190 7291 4197 7289
4197 7303
TIME...MOT...LOC 1916Z 276DEG 22KT 4224 7295 4199 7303 4179 7323
EVTSpecial weather statement, Dec 18, 3:54 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
354 PM EST Wed Dec 18 2019
CTZ003-004-MAZ017-018-020-RIZ001-002-004-005-182145-
Tolland-Windham-Northern Bristol-Southern Bristol-Western
Plymouth-Northwest Providence-Bristol-Eastern Kent-Southeast
Providence-
354 PM EST Wed Dec 18 2019
...An area of snow showers and scattered snow squalls will affect
Tolland...Windham...Providence...Bristol RI...Bristol MA and
Plymouth counties...
At 350 PM EST...An area of snow showers and embedded snow squalls
was along a line extending from near Plainville to Woodstock,
Ellington and Pawtucket, was moving east at 20 mph.
Locations impacted include...
Providence, Warwick, Cranston, Pawtucket, Taunton, East Providence,
Coventry, Cumberland, North Providence, Vernon, Johnston, North
Attleborough, Mansfield, Windham, Plainfield, Attleboro,
Middleborough, Smithfield, Lincoln and Central Falls.
Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
squalls pass.
Road conditions can deteriorate quickly in wintry weather. Be alert
for icy roads. Slow down and allow extra travel time.
&&
LAT...LON 4200 7130 4183 7081 4178 7108 4179 7112
4175 7131 4175 7136 4179 7137 4178 7139
4174 7138 4170 7206 4188 7248
TIME...MOT...LOC 2050Z 291DEG 18KT 4200 7130 4193 7197 4188 7248
EVTSpecial weather statement, Dec 18, 4:34 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
434 PM EST Wed Dec 18 2019
MAZ017-018-020-021-RIZ001-002-182230-
Northern Bristol-Southern Bristol-Southern Plymouth-Western
Plymouth-Northwest Providence-Southeast Providence-
434 PM EST Wed Dec 18 2019
...A SNOW SQUALL WILL AFFECT EASTERN PROVIDENCE COUNTY AND MUCH OF
BRISTOL COUNTY MASSACHUSETTS...
At 431 PM EST...A snow squall was over Central Falls, or over
Pawtucket, moving east at 20 mph.
Locations impacted include...
Providence, New Bedford, Fall River, Pawtucket, Taunton, East
Providence, Dartmouth, Cumberland, North Providence, Johnston, North
Attleborough, Bridgewater, Attleboro, Mansfield, Middleborough,
Smithfield, Lincoln, Central Falls, Norton and Somerset.
Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
squalls pass.
&&
LAT...LON 4174 7113 4176 7112 4177 7111 4179 7112
4177 7112 4174 7114 4184 7150 4201 7144
4200 7138 4199 7138 4200 7134 4193 7079
4167 7088
TIME...MOT...LOC 2131Z 284DEG 19KT 4191 7138
BelkSpecial weather statement, Dec 18, 4:47 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
447 PM EST Wed Dec 18 2019
CTZ004-MAZ017-020-RIZ001>007-182245-
Windham-Northern Bristol-Southern Bristol-Northwest
Providence-Bristol-Washington-Eastern Kent-Western
Kent-Newport-Southeast Providence-
447 PM EST Wed Dec 18 2019
...A SNOW SQUALL WILL AFFECT NORTHERN AND CENTRAL RHODE ISLAND AND
MUCH OF BRISTOL COUNTY MASSACHUSETTS THIS AFTERNOON...
At 444 PM EST...A snow squall was over Foster, or 9 miles northwest
of Coventry, moving southeast at 25 mph. Visibility around 1 mile is
expected, but could be less across northern Rhode Island.
Locations impacted include...
Providence, Fall River, Warwick, Cranston, Pawtucket, East
Providence, Coventry, North Providence, South Kingstown, West
Warwick, Johnston, North Kingstown, Newport, Bristol, Plainfield,
Smithfield, Lincoln, Somerset, Portsmouth and Killingly.
Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
squalls pass.
&&
LAT...LON 4171 7207 4201 7170 4175 7112 4165 7121
4172 7116 4172 7126 4164 7121 4150 7133
4167 7128 4168 7128 4158 7133 4171 7129
4179 7137 4178 7139 4165 7136 4166 7137
4169 7145 4154 7143 4153 7134 4145 7140
TIME...MOT...LOC 2144Z 294DEG 21KT 4182 7175
BelkSpecial weather statement, Dec 18, 5:02 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
502 PM EST Wed Dec 18 2019
MAZ005>007-026-182300-
Northwest Middlesex County-Eastern Essex-Central Middlesex
County-Western Essex-
502 PM EST Wed Dec 18 2019
...A snow squall will affect Northwest Middlesex County...Eastern
Essex...Central Middlesex County...Western Essex...
At 501 PM EST...A snow squall was over Pepperell, or 8 miles
southwest of Nashua, moving east at 30 mph.
Locations impacted include...
Lowell, Lynn, Nashua, Lawrence, Peabody, Methuen, Salem, Billerica,
Beverly, Woburn, Chelmsford, Andover, Dracut, Tewksbury, North
Andover, Danvers, Reading, Burlington, Wilmington and Westford.
Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
squalls pass.
&&
LAT...LON 4270 7087 4249 7091 4251 7104 4253 7104
4253 7108 4252 7109 4252 7113 4253 7113
4252 7115 4260 7166 4262 7168 4271 7167
4270 7129 4273 7127
TIME...MOT...LOC 2201Z 278DEG 25KT 4265 7159
BelkSpecial weather statement, Dec 18, 5:05 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
505 PM EST Wed Dec 18 2019
MAZ004-005-007-014-015-026-182300-
Northwest Middlesex County-Eastern Essex-Suffolk-Central Middlesex
County-Northern Worcester-Southeast Middlesex-
505 PM EST Wed Dec 18 2019
...A snow squall will affect portions of northern
Worcester...central Middlesex and Suffolk Counties this evening...
At 503 PM EST...A snow squall was over Leominster, moving east at
30 mph.
Locations impacted include...
Boston, Cambridge, Lynn, Newton, Somerville, Waltham, Malden,
Brookline, Medford, Revere, Peabody, Arlington, Everett, Leominster,
Fitchburg, Billerica, Woburn, Chelsea, Chelmsford and Watertown.
Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
squalls pass.
&&
LAT...LON 4250 7095 4238 7100 4238 7101 4237 7100
4235 7101 4237 7104 4238 7105 4237 7105
4234 7101 4233 7102 4232 7105 4231 7103
4231 7106 4247 7186 4262 7178
TIME...MOT...LOC 2203Z 281DEG 28KT 4254 7174
BelkThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 4:12 AM EST | Wind Advisory | BOX | Washington | 29 hr |
| Dec 18, 3:54 PM EST | Special Weather Statement | BOX | Providence | 51 min |
| Dec 18, 4:07 PM EST | Snow Squall Warning | BOX | Kent, Providence | 38 min |
| Dec 18, 4:47 PM EST | Special Weather Statement | BOX | Bristol, Kent, Providence | 58 min |
| Dec 18, 5:59 PM EST | Snow Squall Warning | BOX | Newport | 31 min |
| Dec 18, 3:56 AM EST | Gale Warning | BOX | 48 hr | |
| Dec 18, 3:56 AM EST | Heavy Freezing Spray Advisory | BOX | 30 hr | |
| Dec 18, 4:12 AM EST | Wind Chill Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 29 hr |
| Dec 18, 1:56 PM EST | Special Weather Statement | BOX | Worcester | 64 min |
| Dec 18, 2:19 PM EST | Special Weather Statement | BOX | Hampden | 86 min |
| Dec 18, 4:34 PM EST | Special Weather Statement | BOX | Bristol | 56 min |
| Dec 18, 5:02 PM EST | Special Weather Statement | BOX | Middlesex | 58 min |
| Dec 18, 5:05 PM EST | Special Weather Statement | BOX | Middlesex, Suffolk | 55 min |
| Dec 18, 5:42 PM EST | Special Weather Statement | BOX | Barnstable | 63 min |
| Dec 18, 5:47 PM EST | Special Weather Statement | BOX | Bristol | 58 min |
| Dec 18, 6:09 PM EST | Special Weather Statement | BOX | Essex | 51 min |
| Dec 18, 6:17 PM EST | Special Weather Statement | BOX | Barnstable | 58 min |
Nearby
Snow Squall Warnings in Rhode Island, 2019Snow Squall Warnings in Massachusetts, 2019Every snow squall warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.